Alert archive / North Carolina / Wind Advisories in 2014
Wind Advisory 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Dec 6, 2014, 3:14 PM EST for Dare County, Hyde County, North Carolina. It took effect at Dec 7, 2014, 4:00 AM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2014, 3:14 PM EST (20:14 UTC)
- In effect from
- Dec 7, 2014, 4:00 AM EST
- Expired
- Dec 8, 2014, 1:00 PM EST
- In force
- 33 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539 WWUS72 KMHX 062014 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 314 PM EST SAT DEC 6 2014 ...WINDY CONDITIONS EXPECTED SUNDAY MORNING INTO MONDAY MORNING... .A COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA TONIGHT. FOLLOWING THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN BETWEEN HIGH PRESSURE BUILDING IN FROM THE NORTHWEST AND DEVELOPING LOW PRESSURE TO THE EAST. STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP...PEAKING LATE SUNDAY AND SUNDAY NIGHT. WINDS WILL GRADUALLY SUBSIDE THROUGH THE DAY MONDAY. NCZ103-104-070900- /O.NEW.KMHX.WI.Y.0013.141207T1200Z-141208T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 314 PM EST SAT DEC 6 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST MONDAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SUNDAY MORNING THROUGH MONDAY MORNING. * IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ047-081-095-070900- /O.NEW.KMHX.WI.Y.0013.141207T1200Z-141208T1200Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 314 PM EST SAT DEC 6 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST MONDAY. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SUNDAY MORNING THROUGH MONDAY MORNING. * IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
526 WWUS72 KMHX 070849 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 349 AM EST SUN DEC 7 2014 ...WINDY CONDITIONS EXPECTED TODAY THROUGH MONDAY MORNING... .THE PRESSURE GRADIENT WILL TIGHTEN BETWEEN HIGH PRESSURE BUILDING IN FROM THE NORTHWEST AND DEVELOPING LOW PRESSURE TO THE EAST. STRONG NORTH TO NORTHEAST WINDS WILL RESULT...PEAKING LATE SUNDAY AND SUNDAY NIGHT. WINDS WILL GRADUALLY SUBSIDE THROUGH THE DAY MONDAY. NCZ103-104-072000- /O.EXT.KMHX.WI.Y.0013.141207T0900Z-141208T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 349 AM EST SUN DEC 7 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS MORNING THROUGH MONDAY MORNING. * IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ047-081-095-072000- /O.EXT.KMHX.WI.Y.0013.141207T0900Z-141208T1200Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 349 AM EST SUN DEC 7 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS MORNING THROUGH MONDAY MORNING. * IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
539 WWUS72 KMHX 071919 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 219 PM EST SUN DEC 7 2014 ...WINDY CONDITIONS EXPECTED THROUGH MONDAY MORNING... .THE PRESSURE GRADIENT WILL TIGHTEN BETWEEN HIGH PRESSURE BUILDING IN FROM THE NORTHWEST AND DEVELOPING LOW PRESSURE WELL OFF THE NORTH CAROLINA COAST. STRONG NORTH TO NORTHEAST WINDS WILL PEAK LATE TODAY INTO TONIGHT. WINDS WILL GRADUALLY SUBSIDE LATE MONDAY MORNING. NCZ103-104-081030- /O.CON.KMHX.WI.Y.0013.000000T0000Z-141208T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 219 PM EST SUN DEC 7 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS...NORTH 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH MONDAY MORNING. * IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ047-081-095-081030- /O.CON.KMHX.WI.Y.0013.000000T0000Z-141208T1200Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 219 PM EST SUN DEC 7 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...NORTH 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THIS MORNING THROUGH MONDAY MORNING. * IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
895 WWUS72 KMHX 081013 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 513 AM EST MON DEC 8 2014 ...WINDY CONDITIONS EXPECTED THROUGH THIS MORNING... .A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE BUILDING IN FROM THE NORTHWEST AND LOW PRESSURE OFF THE NORTH CAROLINA COAST CONTINUES TO BRING STRONG NORTH TO NORTHEAST WINDS LATE TONIGHT. WINDS WILL GRADUALLY SUBSIDE THROUGH THE MORNING HOURS. NCZ103-104-081500- /O.CON.KMHX.WI.Y.0013.000000T0000Z-141208T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 513 AM EST MON DEC 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH MID MORNING TODAY. * IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ047-081-095-081200- /O.CON.KMHX.WI.Y.0013.000000T0000Z-141208T1200Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 513 AM EST MON DEC 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH EARLY THIS MORNING. * IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
463 WWUS72 KMHX 081428 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 928 AM EST MON DEC 8 2014 ...WINDY CONDITIONS EXPECTED THROUGH THIS MORNING... .A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE BUILDING IN FROM THE NORTHWEST AND LOW PRESSURE OFF THE NORTH CAROLINA COAST CONTINUES TO BRING STRONG NORTH TO NORTHEAST WINDS. WINDS WILL GRADUALLY DIMINISH EARLY THIS AFTERNOON. NCZ103-104-081800- /O.EXT.KMHX.WI.Y.0013.000000T0000Z-141208T1800Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 928 AM EST MON DEC 8 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH MID MORNING TODAY. * IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Dec 6, 1:46 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 6, 1:46 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
146 PM EST SAT DEC 6 2014
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION TODAY AND CROSS THE
AREA TONIGHT. LOW PRESSURE WILL DEVELOP ALONG THE FRONT OFFSHORE
SUNDAY AND MOVE SOUTH. THIS LOW WILL RE-INTENSIFY LATE MONDAY
INTO TUESDAY AS IT MOVES NORTHEAST OFF THE MID ATLANTIC COAST.
HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE NORTHWEST WEDNESDAY
AND THURSDAY AND REMAIN OVER THE REGION INTO EARLY NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 100 PM SATURDAY...MINOR UPDATE FOR TEMP TRENDS...SRN SECTIONS
WILL SEE HIGHS AROUND 70 BEFORE RAIN MOVES IN. REST OF FCST ON
TRACK.
/PREVIOUS DISCUSSION/
AS OF 1030 AM SATURDAY...UPDATED FOR POPS/WX ADJUSTMENTS INTO AFTN
AND ADJUSTED MAX TEMPS AS WELL. PRES PATTERN IS WEAK BUT WIND FIELDS
INDICATE WEAK COASTAL TROF HAS MOVED INLAND THIS MORNING. TWO AREAS
OF PCPN AFFECTING AREA...ONE ALONG COAST WITH COASTAL TROF AND MSTR
ADVECTION OFF WATER...AND OTHER MOVING INTO COASTAL PLAINS AHEAD OF
FRONT. COASTAL ACTIVITY WILL GRADUALLY MOVE NE THIS AFTN WHILE
INLAND ACTIVITY SPREAD E-NE AS WELL. DID REMOVE SLGHT CHC TSTMS
INLAND OF COAST EARLY THIS AFTN...WITH INSTABILITY LIMITED UNTIL
SHRT WV MOVING ACROSS LATE AFTN AND EVENING. TEMP RISE WILL BE
LIMITED OVER INLAND SECTIONS UNTIL LATE AFTN DUE TO WDSPRD CLOUDS
AND PCPN. SRLY WINDS HAVE ALREADY PUSH TEMPS INTO MID 60S OBX BUT
NOT MUCH ADDITIONAL RISE EXPECTED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS OF 340 AM SATURDAY...WIDESPREAD SHOWER ACTIVITY IN THE EVENING
WILL TAPER OFF RAPIDLY FROM WEST TO EAST AFTER MIDNIGHT AS THE
COLD FRONT CROSSES THE AREA. COLDER AND DRIER AIR WILL FILTER IN
FROM THE NORTHWEST AS STRONG HIGH PRESSURE BUILDS IN. GUSTY
NORTHERLY WINDS ARE EXPECTED BEHIND THE FRONT, HIGHEST ALONG THE
COAST WHERE A WIND ADVISORY MAY NEED TO BE ISSUED FOR LATE TONIGHT
INTO SUNDAY. COASTAL FLOOD ADVISORIES WILL LIKELY NEED TO BE
ISSUED FOR THE SOUTHERN PAMLICO SOUND BASIN AND OUTER BANKS
BEGINNING LATE TONIGHT AS WELL AS THE STRONG WINDS PUSH WATER
LEVELS UP. OVERNIGHT LOWS WILL DROP INTO THE MID TO UPPER 40S.
&&
.LONG TERM /SUNDAY THROUGH SATURDAY/...
AS OF 340 AM SATURDAY...THOUGH NOT IN EXACT AGREEMENT...GFS/ECMWF IN
BETTER AGREEMENT THAN 24 HOURS AGO AND USED BASICALLY A 50/50 BLEND
OF THEIR LATEST RUNS. 00Z NAM SEEMS AN OUTLIER IN FORMING THE
SURFACE LOW MUCH CLOSER TO THE SE COAST MONDAY AND LIFTING IT DUE
NORTH ACROSS THE OUTER BANKS MONDAY NIGHT. GFS/ECMWF HAVE LOW
PRESSURE FORMING MONDAY NIGHT OVER THE OFFSHORE WATERS SOUTHEAST
OF CAPE HATTERAS WITH THE ECMWF A LITTLE FURTHER WEST THAN THE
GFS. THE LOW WILL LIFT RAPIDLY NORTH TUESDAY PASSING JUST EAST OF
THE OUTER BANKS WITH A SURFACE RIDGE BUILDING IN FROM THE
NORTHWEST THROUGH THE REMAINDER OF THE WEEK. STRONG NORTHEAST FLOW
SUNDAY INTO MONDAY WILL RESULT IN POSSIBLE COASTAL FLOODING AND
ROUGH SURF. SEE DISCUSSION BELOW. RAIN WILL END QUICKLY SUNDAY
MORNING WITH THE FRONT OFF THE COAST. RAIN REDEVELOPS MONDAY INTO
MONDAY NIGHT IN RESPONSE TO OFFSHORE LOW...THEN ENDS TUESDAY
MORNING AS THE LOW MOVES AWAY. DRY FOR THE REMAINDER OF THE WEEK
WITH SURFACE RIDGING BUILDING IN.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH 18Z SUNDAY/...
AS OF 130 PM SATURDAY...A COMPLICATED FORECAST THROUGH THE PERIOD
AS RAIN AHEAD OF A COLD FRONT MOVES THROUGH THE AREA THIS
AFTERNOON INTO THE OVERNIGHT HOURS. THIS IS GIVING US A
SMORGASBORD OF CEILINGS AND VISIBILITY ACROSS EASTERN NC.
WHILE CEILINGS ARE MAINLY MVFR/IFR THIS AFTERNOON...HAVE CEILINGS
IFR THROUGH MUCH OF TONIGHT. CURRENT THINKING (BASED ON MODEL
GUIDANCE AND CONDENSATION PRESSURE DEF) THAT THERE WILL BE AN AREA
OF LIFR CEILINGS ACROSS THE SW (KOAJ/KISO) AFTER MIDNIGHT OR SO.
REDUCED VISIBILITY TO ACCOMPANY RAIN AND SOME PATCHY FOG THIS
EVENING/TONIGHT. SW WINDS WILL BECOME CALM BRIEFLY AS THE FRONT
CROSSES WITH STRONG NORTH WINDS DEVELOPING EARLY SUNDAY MORNING AS
HIGH PRESSURE BEGINS TO BUILD IN. SHOWERS WILL MOVE OFFSHORE
DURING THE MORNING HOURS WITH CLOUDS ALSO DISSIPATING THROUGH THE
DAY. GUSTY NNE WINDS AROUND 18 TO 25KTS ARE EXPECTED THROUGH
SUNDAY.
LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 340 AM SAT...VERY POOR FLYING CONDITIONS SUNDAY INTO MONDAY
NIGHT. LOW CLOUDS WILL LINGER THROUGH THE PERIOD WITH A VERY MOIST
BOUNDARY LAYER. DRY WEATHER FORECAST THROUGH SUNDAY NIGHT BUT
LIGHT RAIN WILL DEVELOP MONDAY AND CONTINUE INTO MONDAY NIGHT WITH
LOW PRESSURE DEVELOPING OFFSHORE. DRY TUESDAY AND WEDNESDAY AS
THE LOW MOVES NORTH AND HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST. NORTH WINDS SUNDAY AND NORTHEAST ON MONDAY WILL BE
15-25 KNOTS AND GUSTY DURING THE DAY WITH 10-15 KNOTS MONDAY
NIGHT. MUCH BETTER CONDITIONS TUESDAY WITH PARTLY CLOUDY SKIES
FOLLOWED BY MOSTLY CLEAR WEDNESDAY. WINDS BOTH DAYS NORTHWEST
10-15 KNOTS.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 100 PM SATURDAY...NO CHANGES WITH UPDATE.
/PREVIOUS DISCUSSION/
AS OF 640 AM SATURDAY...NO CHANGES TO PREVIOUS FORECAST THINKING.
HAZARDOUS MARINE CONDITIONS ARE EXPECTED TO DEVELOP BEGINNING LATE
TONIGHT AFTER A COLD FRONT CROSSES THE WATERS AND STRONG HIGH
PRESSURE BUILDS OVER THE WATERS FROM THE NORTH WITH GALE FORCE WINDS
EXPECTED AROUND 12Z SUNDAY. IN THE MEANTIME THE FLOW IS EXPECTED TO
VEER FROM NORTHEAST TO SOUTHEAST AND SOUTH THIS MORNING THEN SOUTH
TO SOUTHWEST THIS AFTERNOON AND EVENING AHEAD OF THE FRONT WITH
SPEEDS AROUND 15 KT AND SEAS 3 TO 5 FT. SEAS WILL BEGIN TO RAPIDLY
BUILD AFTER THE FRONTAL PASSAGE LATE TONIGHT.
LONG TERM /SUNDAY THROUGH WEDNESDAY/...
VERY LITTLE CHANGE OVERALL TO THE CURRENT
FORECAST WITH VERY HAZARDOUS BOATING CONDITIONS FOR MUCH OF THE
PERIOD. STRONG NORTH TO NORTHEAST FLOW IN THE FIRST HALF OF THE
PERIOD WITH LOW PRESSURE FORMING OVER THE OFFSHORE WATERS
SOUTHEAST OF CAPE HATTERAS MONDAY NIGHT AND RACING NORTH ON
TUESDAY. GALE CONDITIONS FORECAST OVER MOST OF THE MARINE ZONES
SUNDAY MORNING INTO MONDAY MORNING IN VERY TIGHT PRESSURE
GRADIENT. SEAS WILL PEAK AS HIGH AS 15-16 FEET NORTH OF CAPE
HATTERAS SUNDAY NIGHT...AND 7-10 FEET OVER THE FAR SOUTHERN
WATERS. WINDS AND SEAS WILL DIMINISH...BUT ONLY SLOWLY...THROUGH
THE REST OF THE PERIOD. AFTER THE GALES END...SMALL CRAFT
CONDITIONS WILL BE NEEDED FOR ALL THE COASTAL WATERS THROUGH THE
REMAINDER OF THE PERIOD.
&&
.TIDES/COASTAL FLOODING...
AS OF 340 AM SATURDAY...STRONG NORTHERLY WINDS WILL DEVELOP
SUN...WHICH WILL RESULT IN ROUGH SURF AND COASTAL FLOODING.
MINOR...TO POSSIBLY LOW END MODERATE...COASTAL FLOODING WILL BE
POSSIBLE FOR AREAS ADJACENT TO THE SOUTHERN PAMLICO SOUND AND
LOWER NEUSE RIVER SUN INTO SUN NIGHT...IN ADDITION TO OCEANSIDE
ALONG THE OUTER BANKS MAINLY NORTH OF CAPE HATTERAS. FLOW BECOMES
MORE NELY SUN NIGHT INTO MONDAY...SO COULD SEE ADDITIONAL WATERS
RISES FOR LOCATIONS PRONE TO STRONG NE WINDS...IN PAMLICO/SE BEAUFORT
COUNTIES AND AREAS NORTH OF CAPE HATTERAS. AT THIS TIME GUIDANCE
CONTINUES TO SHOW LEVELS 2-3FT ABOVE NORMAL NORTH OF CAPE
HATTERAS AND IN THE SOUTHERN PAMLICO SOUND. WAVEWATCH AND LOCAL
NWPS SHOW BREAKING WAVES BUILDING TO 8 TO 12 FT BY SUN AFTERNOON.
IMPACTS ARE EXPECTED TO CONTINUE INTO MONDAY AND POSSIBLY MONDAY
NIGHT...WITH WINDS AND SEAS GRADUALLY SUBSIDING THROUGH THE DAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM SUNDAY TO 1 AM EST MONDAY FOR
AMZ136-137.
GALE WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING FOR
AMZ130-131-135-150-152-154-156-158.
&&
SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...HSA
AVIATION...HSA/LEP
MARINE...JME/HSA
TIDES/COASTAL FLOODING...CQD/HSA/JMEHazardous weather outlook, Dec 6, 5:26 AM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 526 AM EST SAT DEC 6 2014 NCZ029-044>046-079-080-090>092-098-071030- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- ONSLOW- 526 AM EST SAT DEC 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-093>095-103-104-071030- MAINLAND DARE-MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- 526 AM EST SAT DEC 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE COAST SUNDAY AND INTENSIFY MONDAY WITH STRONG NORTHERLY WINDS EXPECTED WITH WIND GUSTS OF 35 TO 45 MPH. THESE STRONG WINDS WILL RESULT IN HAZARDOUS SEAS IN EXCESS OF 15 FEET...VERY ROUGH SURF AND MINOR COASTAL FLOODING. THE MINOR COASTAL FLOODING WILL BE POSSIBLE FOR AREAS ADJACENT TO THE SOUTHERN PAMLICO SOUND AND LOWER NEUSE AND PAMLICO RIVERS SUNDAY INTO SUNDAY NIGHT...IN ADDITION TO OCEANSIDE ALONG THE OUTER BANKS MAINLY NORTH OF OREGON INLET. THESE IMPACTS COULD CONTINUE INTO MONDAY DEPENDING ON MOVEMENT OF THE LOW PRESSURE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 3:56 AM EST | Small Craft Advisory | MHX | 6 days | |
| Dec 6, 3:18 PM EST | Gale Warning | MHX | 46 hr | |
| Dec 6, 4:39 PM EST | Coastal Flood Advisory | MHX | Beaufort, Pamlico | 66 hr |
| Dec 6, 4:39 PM EST | High Surf Advisory | MHX | 4 days |
Nearby
Wind Advisories in North Carolina, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.